MAUDE Adverse Event Report: EXACTECH, INC. LOGIC TIBIA PS MOD INSRT SZ 3.5 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. LOGIC TIBIA PS MOD INSRT SZ 3.5 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-012-35-3509
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Failure of Implant (1924); Unspecified Infection (1930); Pain (1994); Synovitis (2094); Osteolysis (2377); Inadequate Osseointegration (2646); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 10/24/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via legal documentation that a patient had a right total knee arthroplasty on (b)(6) 2011, and then experienced a revision surgical procedure on (b)(6) 2017, approximately 6 years, 9 months after initial implant.Upon the revision of the exactech device, signs of delamination oxidation and wear of the tibial polyethylene were observed.Signs that the femoral component was grossly loose, and massive destruction and loss of the femoral bone, posterior condyles, and distal condyles were also observed.There was no other patient/medical information provided.No x-rays or images were provided.The device will not be returned.There is no other information available.
 
Additional Manufacturer Narrative
H10.D10.Concomitants -product information: 1826511 02-010-01-0335 - logic femoral ps cem right sz 3.5; 1848791 02-012-39-3535 - logic tibia fintray cem sz 3.5f/3.5t; 1916141 200-02-38 - three peg patella 38mm pending investigation.There is no other information available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: g4, h6.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: h3, h6, h10, h11.The complaint device was evaluated, and the reported event was partially confirmed.The evaluation identified the insert showed scratches and pitting, which appear consistent with third body wear.Discoloration observed appeared consistent with signs of delamination.The deformation on the medial edge of the insert, appears consistent with either articulating with bone or bone cement overhanging the femoral component or femoral subsidence which allowed for bony overhang to rub against the articular surface of the insert.The deformation on the top of the post, appears consistent with damage caused by bone cement overhanging the femoral cam.Small deformation marks throughout the backside of the tibial insert which appears consistent with micromotion between the tibial insert and the tibial tray.The returned femoral component showed minimal bone cement adhesion on the femoral component.This can indicate loosening, which is consistent with the reported event.According to the information provided, the cement was sufficiently fixated on the femoral bone.When the cement was removed during the revision surgery, ¿there was massive destruction and loss of femoral bone, with just a shell of cortices medial and lateral, complete loss of the posterior condyles, and major loss of the distal condyles.¿ this may be a result of a possible cement allergy.The returned tibial tray was observed to have small deformation marks throughout the superior surface which appear consistent with micromotion between the tibial insert and the tibial tray.The remaining cement and residue appeared consistent with implantation and sufficient fixation between the implant ¿ bone cement ¿ bone interface.A review of complaint history determined that no further action is required as no trends were identified.The revision reported was likely the result of a combination of patient conditions, prosthesis wear, instability, and an insufficient bond between the femoral component and the bone, which led to femoral loosening.The prosthesis wear was able to be confirmed from the returned tibial insert; however, the reported instability and loosening could not be confirmed as serial radiography was not available should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.

Brand Name
LOGIC TIBIA PS MOD INSRT SZ 3.5 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
michael crader
MDR Report Key18739627
Report Number1038671-2024-00267
Device Sequence Number20432061
Product Code JWH
UDI-Device Identifier10885862001849
UDI-Public10885862001849
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K093360
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/22/2015
Device Catalogue Number02-012-35-3509
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer12/26/2024
04/02/2026
Initial Report FDA Received Date02/20/2024
Supplement Report FDA Received Date01/07/2025
04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/24/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0021-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown